I'm fighting depression! The nurses at the hospital never gave me my medication and I was never told to restart them. The problem is most have to be titrated, so I called the surgeon she says go ahead take them! But in my head I know better especially one called lamictal it has to start at low doses! So I went to the psychiatrist office he's out for two months! I just completely broke down today. I feel left in the desert withou****er. This is mentally draining
I hope that you are able to get your medications sorted out. These first few weeks after surgery are hard, but it does get better. We are rooting for you and happy to have you around here!
Jim Age 53 Height 6 Feet Consult Weight 344 SW 289 Pre-Surgery -55, M1 -25, M2 -16, M3 -21, M4 -10, M5 -5, M6 -1, M7 -4, M8 0, M9 +4, M10 -4
World Class Fitness in 100 Words: Eat meats and vegetables, nuts and seeds, some fruit, little starch and no sugar. Keep intake to levels that will support exercise but not body fat. Practice and train major lifts: Deadlift, Clean, Squat, Presses, Clean & Jerk, and Snatch, Similarly master the basics of gymnastics: Pull-ups, Dips, Rope Climb, Push-ups, Sit-ups, Presses to Handstands, Pirouettes, Flips, Splits and Holds. Bike, Run, Swim, Row, etc. hard and fast. Five or six days per week mix these elements in as many combinations and patterns as creativity will allow. Routine is the enemy. Keep workouts short and intense. Regularly learn and play new sports.
Have you been on Lamictal before, but you went off it while at the hospital and need to get back on?
If so, this page contains the titration instructions; scroll down to find "Table 5: Escalation Regimen for LAMICTAL in Patients With Bipolar Disorder."
Can you call the psychiatrist and speak to a nurse to get some basic info and instructions?
Also something to be aware of: Lamictal is made less potent by the presence of estrogen. Doctor will usually have to increase your dose if you go on hormonal birth control. I also had to adjust my dose during the first few months after my VSG due to the hormone dump.
Disclaimer: I am not a medical professional, but I did take Lamictal for probably five or six years.
Nerdy Little Secret (#42) - Derby Strong!
VSG 2013, lost 150lb - RNY conversion 2019 due to GERD
Thank you for the insight! Yes, I've been on lamictal for 9 years and the estrogen longer. I'm really anticipating seeing my doctor I'm an emotional wreak right now
Hi Tracy. I'm so sorry you're experiencing this. How long were you off your meds? If it was a short time, are you sure titration is necessary? Although your psychiatrist is out, any doctor/surgeon should be able to advise you about how and when to conitinue your meds. Maybe you can get a second opinion from your endocrinologist, if you have one, or your primary care physician. And if your psychiatrist is away, he should have a locum that you can contact for advice.
I have chronic depression, although it is well-controlled with my medication. In my particular case, I was off it for just two days. I knew from personal experience that a short lapse like that wouldn't affect me, and I advised my surgeon of that. On the third day they gave me my meds, and I was able to take the pill without any problems. But of course you're on a different medication, so your situation may be very different.
Surgery can cause a temporary depression in anyone, and if you already have problems with depression, it may be exacerbated by that. If that's the case, it might improve somewhat over the next few days.
I was thinking about you today, so I've come back with a few tips that might help. I sometimes have episodes where my depression kicks in for a day or two. Logically I know it will get better soon, so I've developed a few techniques that help me get through the worst of it. Although my depression is chronic, I think it's milder than what you're going through, so if these tips sound too simple, they're not meant to make light the problem. These tips don't make the depression go away for me either; they just take the edge off.
Meditation. This works best if you have some experience, so it's a good idea to make this a regular habit. A lot of people think that meditation is about turning off your thoughts, but that's not possible. Instead, it's about observing your thoughts with detachment. Just notice the thoughts without engaging with them. You can find lots of guided meditations on YouTube to suit your personal style. The easiest type for beginners is probably where you simply watch your breath.
Distraction. Remember how Scarlett O'Hara said "I can't think about that today. I'll think about it tomorrow." I sometimes declare a mental "holiday", where I won't think about anything serious until the next day. Then I watch a TV programme or do something that will distract me.
A good sulk. Sometimes I find the best way to cope with it is to crawl under the duvet and feel sorry for myself for a while. I don't hide from the bad thoughts, I wallow in them. With a bit of luck, eventually I get bored and want to do something else.
I hope you get your medication sorted and feel better soon.
I'm going to try your tips and see how it works! I spent the night begging the drs to let me come home, I feel like I'm messed up in my head but I don't think I need treatment not that far gone yet. Thx again
I may have missed a post. Are you inpatient somewhere right now? Have you spoken with any of your providers about your medication? I think due to the titration issue with lamictal if you have been off more than a few days you have to titrate up again; however, some providers may do things differently due to specific medical needs and may additionally try other medications to hold the space while waiting for the titration to kick in depending on cir****tances, I am sure. How are you doing?
5 foot 9 -VSG 7/27/17 HW 260/ LW 125 Bypass Revision 7/25/18 SW 125 /CW 122/ GW 145